Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 89, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 5, 2014, 4:56 PM EDT for Sampson County, North Carolina. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 5, 2014, 4:56 PM EDT (20:56 UTC)
- Expired
- Jun 5, 2014, 5:45 PM EDT
- In force
- 49 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Sampson County, NC
The radar
The Raleigh/Durham radar (KRAX), 90 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 5, 5:03 PM EDT | TSTM WND DMG | 8 Ssw Turkey, NC | TREE DOWN ON MT GILEAD CHURCH ROAD |
| Jun 5, 5:04 PM EDT | TSTM WND DMG | 8 Ssw Turkey, NC | TREE DOWN ON UNION SCHOOL ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 5, 1:21 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.9 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 890 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 892 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
662
WUUS52 KRAH 052056
SVRRAH
NCC163-052145-
/O.NEW.KRAH.SV.W.0089.140605T2056Z-140605T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
456 PM EDT THU JUN 5 2014
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL SAMPSON COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 545 PM EDT
* AT 456 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS
OF 58 MPH. THIS STORM WAS LOCATED NEAR CLINTON...AND MOVING EAST AT
20 MPH.
* LOCATIONS IMPACTED INCLUDE...
HARRELLS AND TURKEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3478 7835 3483 7842 3505 7834 3501 7816
3490 7815 3474 7820
TIME...MOT...LOC 2056Z 285DEG 15KT 3495 7824
$$
772 follow-up statements
179
WWUS52 KRAH 052114
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
514 PM EDT THU JUN 5 2014
NCC163-052145-
/O.CON.KRAH.SV.W.0089.000000T0000Z-140605T2145Z/
SAMPSON NC-
514 PM EDT THU JUN 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR EAST CENTRAL SAMPSON COUNTY...
AT 510 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF SEVERE
THUNDERSTORMS CONTINUING TO REDEVELOP ACROSS EAST CENTRAL SAMPSON
COUNTY... CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS CLUSTER OF STORMS WAS LOCATED 7 MILES
SOUTHEAST OF CLINTON...MOVING EAST AT 20 MPH.
LOCATIONS IMPACTED INCLUDE...
CLINTON...HARRELLS AND TURKEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
THESE STORMS HAVE A HISTORY OF PRODUCING SEVERE HAIL. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3478 7835 3483 7842 3505 7834 3501 7816
3490 7815 3474 7820
TIME...MOT...LOC 2110Z 280DEG 17KT 3496 7822
$$
77800
WWUS52 KRAH 052145
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
545 PM EDT THU JUN 5 2014
NCC163-052154-
/O.EXP.KRAH.SV.W.0089.000000T0000Z-140605T2145Z/
SAMPSON NC-
545 PM EDT THU JUN 5 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL SAMPSON COUNTY
WILL EXPIRE AT 545 PM EDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 3478 7835 3483 7842 3505 7834 3501 7816
3490 7815 3474 7820
TIME...MOT...LOC 2141Z 285DEG 15KT 3496 7822
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 3:40 PM EDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 5, 3:40 PM EDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 340 PM EDT THU JUN 5 2014 .SYNOPSIS...A COLD FRONT WILL SLOWLY PUSH SOUTHWARD THROUGH CENTRAL NORTH CAROLINA THIS EVENING BEFORE STALLING OUT SOUTH OF THE AREA ON FRIDAY AND SATURDAY. && .NEAR TERM /THROUGH TONIGHT/... AS OF 330 PM THURSDAY... OVERVIEW: A COLD FRONT EXTENDING WEST-EAST ACROSS SOUTHERN VIRGINIA WILL GRADUALLY SINK SOUTHWARD THROUGH CENTRAL NC THIS EVENING INTO TONIGHT IN ASSOC/W HIGH PRESSURE BUILDING INTO THE OH VALLEY AND MID- ATLANTIC. NW FLOW ALOFT (AND A POTENTIAL FOR SMALL AMPLITUDE DISTURBANCES) WILL PERSIST OVER THE REGION THROUGH TONIGHT. CONVECTION: CHALLENGING FCST. LOW-LEVEL CONVERGENCE ASSOCIATED WITH A PRE-FRONTAL TROUGH ORIENTED SW-NE FROM MEB-RWI-ECG (ROUGHLY) AT 18Z HAS SERVED AS A FOCUS FOR CONVECTIVE DEVELOPMENT ALONG THE I-95 CORRIDOR THIS AFTERNOON WHERE STRONG INSOLATION AND SEASONABLE BOUNDARY LAYER MOISTURE (SFC DEWPOINTS ~70F) HAVE YIELDED MODERATE INSTABILITY (1500 J/KG MLCAPE) AND LITTLE OR NO CIN. FURTHER WEST... A DRIER BOUNDARY LAYER ON THE WESTERN SIDE OF THE PRE-FRONTAL TROUGH HAS LIMITED DIURNAL DESTABILIZATION TO 500-1000 J/KG...WITH LITTLE DEVELOPMENT ASIDE FROM A FEW ISOLD SHOWERS AS OF 18Z. GIVEN NO OBVIOUS LOW-LEVEL FORCING IN THE WESTERN PIEDMONT...IT IS PRESUMED THAT SUBTLE UPPER LEVEL FORCING (I.E. DPVA AND DIFFLUENT FLOW ALOFT) HAS ALLOWED ISOLD CONVECTION TO DEVELOP. MODEL GUIDANCE SUGGESTS THAT THE PRE-FRONTAL TROUGH MAY SHIFT WESTWARD AND THAT A WEAK WAVE OF LOW PRESSURE MAY DEVELOP ALONG IT LATE THIS AFTERNOON AND EVENING AS THE FRONT /BAROCLINIC ZONE/ APPROACHES FROM THE NORTH IN THE PRESENCE OF SMALL AMPLITUDE DISTURBANCES TRAVERSING THE REGION IN NW FLOW ALOFT. WITH THE ABOVE IN MIND...EXPECT ONGOING ACTIVITY IN THE COASTAL PLAIN TO GRADUALLY WANE IN INTENSITY THIS AFTERNOON DUE TO CONVECTIVE OVERTURNING...THOUGH SHOWERS AND ISOLD STORMS MAY PERSIST IN VICINITY OF THE PRE-FRONTAL TROUGH ALONG THE I-95 CORRIDOR. ISOLD CONVECTION IN THE WESTERN PIEDMONT WILL LIKELY PERSIST THROUGH THE AFTERNOON IN ASSOC/W SUBTLE UPPER LEVEL FORCING AND A RELATIVELY UNTAPPED AIRMASS. AFTER 6 PM...THERE WILL BE A POTENTIAL FOR MORE NUMEROUS ACTIVITY TO DEVELOP IN VICINITY OF THE TRIANGLE AND SANDHILLS THIS EVENING DUE TO STRENGTHENING LOW-LEVEL CONVERGENCE... SUBTLE UPPER LEVEL FORCING...AND A RELATIVELY UNTAPPED AIRMASS WITH ~1000 J/KG MLCAPE. CHANCES FOR CONVECTION WILL GRADUALLY DECREASE AND END FROM NORTH-SOUTH OR NW-SE LATE THIS EVENING INTO TONIGHT AS THE ATMOSPHERE BECOMES INCREASINGLY STABLE IN ASSOC/W THE ADVECTION OF A COOLER/DRIER AIRMASS INTO THE REGION FROM THE NORTH AND LOSS OF INSOLATION. TEMPERATURES: HIGHS TODAY WILL TOP OUT IN THE LOWER 90S IN THE FAR S/SE...AND THE MID/UPPER 80S IN THE FAR NORTH. LOWS TONIGHT WILL BE DICTATED BY SEVERAL FACTORS INCLUDING ADVECTION...CONVECTION...AND CLOUD COVER. AS A RESULT...SOME UNCERTAINTY PERSISTS. BASED ON THE LATEST GUIDANCE AND OBSERVATIONAL TRENDS...WILL INDICATE LOWS RANGING FROM THE LOWER 60S NORTH TO MID/UPPER 60S SOUTH. SEVERE POTENTIAL: MODERATE INSTABILITY IN THE COASTAL PLAIN ALONG AND EAST OF I-95 WOULD BE SUPPORTIVE OF ROBUST UPDRAFTS THIS AFTERNOON...AND RELATIVELY HIGH DCAPE ~1000 J/KG WOULD SUPPORT STRONG SUB-CLOUD LAYER EVAP COOLING AND AN INCREASED POTENTIAL FOR DOWNBURSTS. HOWEVER...CONVECTION IN THE WFO RAH CWA HAS THUS FAR BEEN SUB-SEVERE...WITH THE BEST CELLS LOCATED IN EASTERN NC WHERE DEEP-LAYER SHEAR AND INSTABILITY ARE STRONGER. IT IS LIKELY THAT THE SEVERE POTENTIAL HAS BEEN LIMITED DUE TO RELATIVELY WEAK DEEP LAYER SHEAR (20-25 KT)...WEAK MID-LEVEL LAPSE RATES...AND THE PRESENCE OF NUMEROUS UPDRAFTS /OUTFLOW/ IN VICINITY OF THE CONVERGENCE ZONE ALONG I-95. WITH THE ABOVE IN MIND...FEEL THAT THE POTENTIAL FOR SEVERE WEATHER WILL BE LIMITED TO BRIEF/ISOLD DOWNBURSTS...PRIMARILY DUE TO STRONG DCAPE. SUCH DOWNBURSTS COULD OCCUR WITH VIRTUALLY ANY CORE AT OR ABOVE 30 KFT AND WARNING CRITERIA WILL LIKELY BE LIMITED TO THE DEEPEST AND MOST IMPRESSIVE CORES IN ORDER TO AVOID FALSE ALARMING RELATIVELY LARGE AREAS FOR VERY BRIEF/ISOLATED DOWNBURST POTENTIAL. -VINCENT && .SHORT TERM /FRIDAY AND FRIDAY NIGHT/... AS OF 215 PM THURSDAY... A MODESTLY DRIER AND COOLER AIRMASS SETTLES SOUTH FRIDAY WITH HIGH PRESSURE BUILDING IN BEHIND THE FRONT. THE PERSISTENT UPPER RIDGE ACROSS THE DEEP SOUTH WILL CONTINUE TO GUIDE DISTURBANCES EAST SOUTHEAST...BUT THE TRAJECTORY WILL BE DIRECTED MORE SOUTH OF THE AREA...TOWARDS SOUTH CAROLINA. IN ADDITION...THE LESS STABLE AIRMASS WILL SUPPRESS CONVECTION OVER ALL BUT THE FAR SOUTHERN TIER OF COUNTIES DURING MAX HEATING...WITH SUBSEQUENT WANING WITH LOSS OF INSOLATION FRIDAY NIGHT. WILL MAINTAIN JUST A SLIGHT CHANCE THROUGH THE EVENING. HIGHS WILL BE NEAR SEASONABLE...MID 80S...WITH LOWS FRIDAY NIGHT MOSTLY IN THE MID 60S. && .LONG TERM /SATURDAY THROUGH THURSDAY/... AS OF 215 PM THURSDAY... FRONT REMAINS STALLED SOUTH OF THE AREA WITH HIGH PRESSURE MIGRATING OFF THE DELMARVA COAST PRODUCING EASTERLY LOW LEVEL FLOW ON SATURDAY. THIS WILL PROMOTE POOLING OF THE GRADUALLY INCREASING MOISTURE IN THE WEST. MEANWHILE...MID LEVEL FLOW REMAINS GENERALLY EAST NORTHEAST WITH WEAK RIDGING ALOFT TO FURTHER HINDER CONVECTION. WILL MAINTAIN A SLIGHT CHANCE OF CONVECTION IN THE FAR WEST WITH PERSISTENCE HIGHS IN THE MID 80S. LOWS SATURDAY NIGHT WILL BE IN THE MID 60S. CONTINUED RETURN FLOW AND DEEPER MOISTURE ADVECTION ON SUNDAY RAISES PRECIPITABLE WATER TO 1.5 INCHES...A BETTER ENVIRONMENT FOR DIURNAL CONVECTION IN LIGHT OF RATHER UNFAVORABLE WEAK WESTERLY MID LEVEL FLOW. INITIAL COVERAGE WILL REMAIN HIGHER IN THE WEST WITH GRADUALLY INCREASING CHANCES OF SHOWERS AND THUNDERSTORMS SUNDAY AFTERNOON INTO SUNDAY NIGHT. HIGHS SUNDAY WILL BE A BIT WARMER IN RETURN FLOW...MID 80S ACROSS THE NORTH TO UPPER 80S SOUTH...WITH SUNDAY NIGHT LOWS IN THE MID AND UPPER 60S. THE MID LEVEL RIDGE BEGINS TO AMPLIFY OFFSHORE AS A CUTOFF LOW MOVES SLOWLY EAST ACROSS THE MID-PLAINS. THIS WILL PRODUCE A BIT OF A WARMING TREND EARLY NEXT WEEK AS HEIGHTS INCREASE. THE MOIST AIRMASS ALREADY IN PLACE AND A MORE EAST SOUTHEASTERLY MID LEVEL STEERING FLOW WILL BE MORE CONDUCIVE TO DIURNAL CONVECTION MONDAY THROUGH WEDNESDAY AS AFTERNOON HIGHS REACH UPPER 80S TO LOWER 90S. WILL HAVE CHANCE POPS IN THE 40 PERCENT RANGE EACH DAY WITH LULLS OVERNIGHT. MINS WILL BE PRETTY MUCH PERSISTENCE...MID 60S...EACH NIGHT. THE CUTOFF LOW OVER THE PLAINS WILL BE LIFTING NORTH INTO THE OHIO VALLEY ON THURSDAY...WITH RESIDUAL LOW CHANCE POPS IN THE PM...HIGHS THURSDAY WILL AGAIN BE IN THE MID-UPPER 80S. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... AS OF 145 PM THURSDAY... 24-HR TAF PERIOD: VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD ASIDE FROM SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. RDU/FAY/RWI ARE THE TERMINALS MOST LIKELY TO BE AFFECTED BY CONVECTION THROUGH THIS EVENING. BRIEF/ISOLATED 30-40 KT DOWNBURSTS WILL BE POSSIBLE IN ASSOCIATION WITH ANY THUNDERSTORMS GIVEN A THERMODYNAMIC ENVIRONMENT SUPPORTIVE OF STRONG EVAP COOLING/PRECIP LOADING. WESTERLY WINDS AT 5-10 KT THIS AFTERNOON WILL BECOME NORTHERLY AT 5 KT IN ASSOCIATION WITH THE COLD FRONT SINKING SOUTHWARD THROUGH THE AREA OVERNIGHT...EARLIEST AT INT/GSO AND LATEST AT FAY. LOOKING AHEAD: A FEW SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE AT THE FAY TERMINAL ON FRIDAY...IN CLOSER VICINITY TO THE FRONT WHICH IS EXPECTED TO STALL OUT IN SOUTH CAROLINA. OTHERWISE...EXPECT A CLIMATOLOGICAL FORECAST THROUGH EARLY NEXT WEEK WITH VFR CONDITIONS PREVAILING OUTSIDE OF A CHANCE FOR AFTERNOON SHOWERS AND THUNDERSTORMS. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...MLM LONG TERM...MLM AVIATION...VINCENT
Hazardous weather outlook, Jun 5, 1:27 PM EDT, 3 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 127 PM EDT THU JUN 5 2014 NCZ038>041-073>077-083>086-088-061730- DAVIDSON-RANDOLPH-CHATHAM-WAKE-STANLY-MONTGOMERY-MOORE-LEE-HARNETT- ANSON-RICHMOND-SCOTLAND-HOKE-CUMBERLAND- 127 PM EDT THU JUN 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND EVENING IN ADVANCE OF A COLD FRONT MOVING INTO THE AREA FROM THE NORTH. A FEW STORMS ALONG AND SOUTH OF THE HIGHWAY 64 CORRIDOR COULD BRIEFLY BECOME SEVERE WITH A PRIMARY THREAT OF DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ007>011-021>026-061730- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN- 127 PM EDT THU JUN 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. NCZ027-028-042-043-078-089-061730- NASH-EDGECOMBE-JOHNSTON-WILSON-WAYNE-SAMPSON- 127 PM EDT THU JUN 5 2014 ...SEVERE THUNDERSTORM WATCH 231 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED FOR SEVERAL HOURS THIS AFTERNOON ALONG AND EAST OF THE INTERSTATE 95 CORRIDOR WHERE SEVERE THUNDERSTORM WATCH 231 IS IN EFFECT UNTIL 9 PM. VINCENT
In the hours before
Special weather statement, Jun 5, 2:49 PM EDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
249 PM EDT THU JUN 5 2014
NCZ042-043-078-051945-
WAYNE-WILSON-JOHNSTON-
249 PM EDT THU JUN 5 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
WAYNE...SOUTHERN WILSON AND JOHNSTON COUNTIES UNTIL 345 PM EDT...
AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS STRETCHING FROM NEAR SMITHFIELD... EAST
ACROSS NORTHERN WAYNE COUNTY AT FREMONT AND PIKEVILLE. THE LINE WAS
SLOWLY MOVING SOUTH AT 20 MPH. THIS LINE WILL REACH GOLDSBORO AROUND
300 PM.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...PIKEVILLE...SMITHFIELD...FREMONT...WALNUT CREEK...
MICRO...AND SELMA.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR .
LAT...LON 3557 7782 3543 7783 3540 7780 3537 7780
3535 7782 3528 7783 3529 7787 3537 7857
3565 7854 3563 7773
TIME...MOT...LOC 1844Z 278DEG 16KT 3555 7843
13Special weather statement, Jun 5, 3:50 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
350 PM EDT THU JUN 5 2014
NCZ078-089-052045-
WAYNE-SAMPSON-
350 PM EDT THU JUN 5 2014
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF WAYNE AND
CENTRAL SAMPSON COUNTIES UNTIL 445 PM EDT...
AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
NORTHEAST OF GOLDSBORO TO 7 MILES NORTHWEST OF CLINTON...AND MOVING
EAST AT 20 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GOLDSBORO...CLINTON...MOUNT OLIVE...WALNUT CREEK...SALEMBURG...
TURKEY...SEVEN SPRINGS...ELROY...CLIFFS OF THE NEUSE STATE PARK AND
GRANTHAM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR .
LAT...LON 3503 7860 3551 7789 3550 7782 3543 7783
3540 7780 3537 7780 3535 7782 3518 7783
3515 7790 3517 7792 3517 7797 3519 7802
3518 7807 3519 7816 3490 7815 3486 7816
3483 7820
TIME...MOT...LOC 1949Z 292DEG 17KT 3544 7787 3505 7845
77Special weather statement, Jun 5, 4:35 PM EDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
435 PM EDT THU JUN 5 2014
NCZ021>023-052130-
GUILFORD-FORSYTH-ALAMANCE-
435 PM EDT THU JUN 5 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF GUILFORD...EAST
CENTRAL FORSYTH AND WESTERN ALAMANCE COUNTIES UNTIL 530 PM EDT...
AT 434 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR KERNERSVILLE...OR 10 MILES NORTHWEST OF
GREENSBORO...MOVING EAST AT 25 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GREENSBORO...HIGH POINT...BURLINGTON...KERNERSVILLE...MCLEANSVILLE...
ELON COLLEGE...SUMMERFIELD...GIBSONVILLE...STOKESDALE AND PLEASANT
GARDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3624 7936 3584 7949 3586 7954 3590 7954
3590 7969 3604 8014 3626 8005
TIME...MOT...LOC 2034Z 290DEG 22KT 3616 8000
KRDLocal storm report, Jun 5, 4:50 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
450 PM EDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0446 PM TSTM WND DMG 3 ESE CLINTON 34.98N 78.28W
06/05/2014 SAMPSON NC PUBLIC
TREE BLOWN DOWN AND NICKEL SIZE HAIL.
&&
EVENT NUMBER RAH1401431
NPSpecial weather statement, Jun 5, 4:53 PM EDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
453 PM EDT THU JUN 5 2014
NCZ027-042-043-052200-
NASH-WILSON-JOHNSTON-
453 PM EDT THU JUN 5 2014
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHWESTERN NASH...
SOUTHWESTERN WILSON AND NORTHEASTERN JOHNSTON COUNTIES UNTIL 600 PM
EDT...
AT 453 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR ZEBULON...OR 18 MILES NORTH OF SMITHFIELD...
MOVING SOUTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 45 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WILSON...BAILEY...KENLY...LUCAMA...MIDDLESEX...SIMS...BUCKHORN
RESERVOIR AND EMIT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
THURSDAY EVENING FOR .
LAT...LON 3559 7799 3560 7806 3555 7809 3571 7836
3578 7832 3582 7825 3586 7823 3577 7789
TIME...MOT...LOC 2053Z 295DEG 12KT 3576 7824
77Local storm report, Jun 5, 4:54 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
454 PM EDT THU JUN 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 1 W CLINTON 35.00N 78.35W
06/05/2014 E1.00 INCH SAMPSON NC PUBLIC
&&
EVENT NUMBER RAH1401433
NPThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 11:18 PM EDT | Special Weather Statement | RAH | Granville | 42 min |
| Jun 5, 1:13 PM EDT | Special Weather Statement | RAH | Edgecombe, Franklin, Halifax, Johnston, Nash, Wake and 1 more | 62 min |
| Jun 5, 1:53 PM EDT | Special Weather Statement | RAH | Wilson | 22 min |
| Jun 5, 2:49 PM EDT | Special Weather Statement | RAH | Johnston, Wayne | 56 min |
| Jun 5, 3:50 PM EDT | Special Weather Statement | RAH | Sampson, Wayne | 55 min |
| Jun 5, 3:58 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 62 min |
| Jun 5, 4:35 PM EDT | Special Weather Statement | RAH | Guilford | 55 min |
| Jun 5, 4:53 PM EDT | Special Weather Statement | RAH | Wilson | 67 min |
| Jun 5, 5:01 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Nash, Wilson | 44 min |
| Jun 5, 5:24 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wayne | 36 min |
| Jun 5, 5:35 PM EDT | Areal Flood Advisory | RAH | Sampson | 3 hr |
| Jun 5, 6:12 PM EDT | Special Weather Statement | RAH | Edgecombe | 33 min |
| Jun 5, 6:43 PM EDT | Special Weather Statement | RAH | Edgecombe | 17 min |
| Jun 5, 6:55 PM EDT | Special Weather Statement | RAH | Wayne | 50 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.